zbMATH — the first resource for mathematics

Convergence of solutions of reaction-diffusion systems with time delays. (English) Zbl 0992.35105
The paper deals with a class of reaction-diffusion-convection systems with time delays in a bounded domain \(\Omega\in {\mathbb R^p}\) under Neumann boundary condition \[ \begin{aligned} \partial u_i/\partial t-L_i u_i=f_i({\mathbf u}, J\ast {\mathbf u}), &\quad t>0,\;x\in \Omega,\\ \partial u_i/\partial\nu=0, &\quad t>0,\;x\in \partial\Omega,\\ u_i(t,x)=\eta_i(t,x) &\quad t\in I_i,\;x\in \Omega,\quad i=1,\dots,N.\end{aligned} \] The author studies the asymptotic behavior of the time-dependent solution in relation to constant steady-state solutions, including regions of attraction of the stable steady solutions. The obtained results are applied to two Volterra-Lotka models in ecology for studying the global stability and instability of the various constant steady-state solutions. The stability conditions for these model problems are given in terms of the rate constants of the reaction and are independent of the time delays and the effect of diffusion.

35R10 Partial functional-differential equations
35K57 Reaction-diffusion equations
Full Text: DOI
[1] Cushing, J.M., Integrodifferential equations and delay models in population dynamics, lecture notes in biolmath., vol. 20, (1977), Springer New York · Zbl 0363.92014
[2] K. Gopalsamy, B.D. Aggarwala, Limit cycles in two species competition with time delays, J. Austral. Math. Soc. 22 B (1980) 148-160. · Zbl 0458.92014
[3] Kuang, Y., Delay differential equations with applications in population dynamics, (1993), Academic Press New York · Zbl 0777.34002
[4] Kuang, Y.; Smith, H.L., Global stability in diffusive delay lotka – volterra systems, Differential integral equations, 4, 117-128, (1991) · Zbl 0752.34041
[5] Kunisch, K.; Schappacher, W., Necessary conditions for partial differential equations with delay to generate C0-semigroups, J. differential equation, 50, 49-79, (1983) · Zbl 0533.35082
[6] Lu, X., Persistence and extinction in a competition-diffusion system with time delays, Canad. appl. math. quart., 2, 231-246, (1994) · Zbl 0817.35043
[7] MacDonald, W., Time lags in biological models, lecture notes in biolmath., vol. 27, (1979), Springer New York
[8] Martin, R.H.; Smith, H.L., Reaction – diffusion systems with time delays: monotonicity, invariance, comparison and convergence, J. reine angew. math., 413, 1-35, (1991) · Zbl 0709.35059
[9] Memory, M.C., Bifurcation and asymptotic behavior of solutions of a delay-differential equation with diffusion, SIAM J. math. anal., 20, 533-546, (1989) · Zbl 0685.34070
[10] Pao, C.V., On a coupled reaction diffusion system with time delays, SIAM J. math. anal., 18, 1026-1039, (1987) · Zbl 0657.35127
[11] Pao, C.V., Nonlinear parabolic and elliptic equations, (1992), Plenum Press New York · Zbl 0780.35044
[12] Pao, C.V., Dynamics of nonlinear parabolic systems with time delays, J. math. anal. appl., 198, 751-779, (1996) · Zbl 0860.35138
[13] Pao, C.V., Systems of parabolic equations with continuous and discrete delays, J. math. anal. appl., 205, 157-185, (1997) · Zbl 0880.35126
[14] Pao, C.V., Numerical analysis of coupled systems of nonlinear parabolic equations, SIAM J. numer. anal., 36, 393-416, (1999) · Zbl 0921.65061
[15] Redlinger, R., On Volterra’s population equation with diffusion, SIAM J. math. anal., 16, 135-142, (1985) · Zbl 0593.92014
[16] Ruan, S.; Wu, J., Reaction – diffusion equations with infinite delay, Canad. appl. math. quart., 2, 485-550, (1994) · Zbl 0836.35158
[17] Travis, C.C.; Webb, G.F., Existence stability and compactness in the α-norm for partial functional differential equations, Trans. amer. math. soc., 200, 395-418, (1974) · Zbl 0299.35085
[18] Wu, J., Theory and applications of partial functional differential equations, (1996), Springer New York
[19] Yamada, Y., Asymptotic behavior of solutions for semilinear diffusions with time delay arising in ecology, Hiroshima math. J., 12, 321-348, (1982)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.